Alert archive / Kansas / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Jul 7, 2007, 4:29 PM CDT for 9 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2007, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 7, 2007, 8:57 PM CDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, KS, Decatur County, KS, Gove County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 56 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2753 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 072129 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 329 PM MDT SAT JUL 7 2007 ...CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE THROUGH THE EVENING... .TEMPERATURES CLIMBING INTO THE UPPER 90S COMBINED WITH A DRY AIRMASS HAS PRODUCED WIDESPREAD RELATIVE HUMIDITIES BELOW 15 PERCENT. A SURFACE TROUGH TO THE WEST WILL KEEP WINDS IN THE 10 TO 20 MPH RANGE THROUGH THE EVENING...WITH FREQUENT GUSTS OVER 25 MPH. THE COMBINATION OF DRY FUELS...LOW RELATIVE HUMIDITIES AND SOUTHERLY WINDS GUSTING OVER 25 MPH WILL PROVIDE CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH. KSZ001>003-013>015-027>029-NEZ079>081-080200- /O.NEW.KGLD.FW.W.0003.070707T2129Z-070708T0200Z/ CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN- GOVE-DUNDY-HITCHCOCK-RED WILLOW- 329 PM MDT SAT JUL 7 2007 /429 PM CDT SAT JUL 7 2007/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. RELATIVE HUMIDITIES BELOW AT OR BELOW 15 PERCENT AND SOUTHERLY WINDS AROUND 15 MPH GUSTING TO 25 MPH WILL CONTINUE THROUGH EARLY EVENING. RELATIVE HUMIDITIES WILL SLOWLY BEGIN TO IMPROVE TOWARDS SUNSET...WITH HUMIDITIES RECOVERING TO AROUND 70 PERCENT OVERNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JRM
1 follow-up statement
000 WWUS83 KGLD 080157 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 757 PM MDT SAT JUL 7 2007 KSZ001>003-013>015-027>029-NEZ079>081-080300- /O.CAN.KGLD.FW.W.0003.000000T0000Z-070708T0200Z/ CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN- GOVE-DUNDY-HITCHCOCK-RED WILLOW- 757 PM MDT SAT JUL 7 2007 /857 PM CDT SAT JUL 7 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELED THE RED FLAG WARNING. COOLING TEMPERATURES HAVE ALLOWED RELATIVE HUMIDITIES TO RISE ABOVE CRITICAL VALUES. SOUTHERLY WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH THE EARLY EVENING...MAINLY ALONG AND NEAR THE KANSAS AND COLORADO BORDER $$ JRM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jul 7, 3:34 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 7, 3:34 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 234 PM MDT SAT JUL 7 2007 .DISCUSSION...FORECAST CONCERNS INCLUDE HIGH TEMPERATURES TOMORROW THEN CHANCES FOR CONVECTION FROM TOMORROW AFTERNOON THROUGH THURSDAY OF THE UPCOMING WEEK ALONG WITH TEMPERATURES FOR THAT PERIOD AS WELL. LATEST 19Z SURFACE MAP ANALYSIS SHOWED STRONG RIDGE OF HIGH PRESSURE POSITIONED ACROSS CENTRAL HIGH PLAINS FROM MISSOURI AND IOWA SOUTHWEST INTO NEW MEXICO. LOW WAS CENTERED OVER WESTERN SOUTH DAKOTA WITH TROUGH EXTENDING SOUTHWEST INTO NORTHERN WYOMING. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWS UPPER LEVEL TROUGH FROM SOUTHERN IDAHO INTO NEVADA MOVING EASTWARD OVER STRONG HOT UPPER RIDGE. ANOTHER CYCLONIC CIRCULATION WAS VISIBLE OVER NORTHERN OLD MEXICO MOVING SLOWLY WESTWARD. MODELS INITIALIZED WELL THIS MORNING WITH RESPECT TO SURFACE AND UPPER LEVEL FEATURES AND WERE IN GENERAL AGREEMENT WITH FLOW ACROSS THE CENTRAL PART OF THE COUNTRY THROUGH MIDDLE PART OF NEXT WEEK. THROUGH MIDDLE OF NEXT WEEK MAIN DIFFERENCES CONTINUE TO LIE IN TIMING AND STRENGTH OF DISTURBANCES EMBEDDED IN THE FLOW. BOTH GFS AND NAM MODELS IN CLOSE AGREEMENT WITH TROUGH FROM IDAHO TO NEVADA THAT WILL MOVE THROUGH EASTERN COLORADO AND WESTERN KANSAS PROVIDING TRIGGER FOR CONVECTION LATE TOMORROW INTO MONDAY. FOR TONIGHT ANOTHER TRANQUIL MILD NIGHT CAN BE EXPECTED. WILL GO CLOSE TO GUIDANCE FOR OVERNIGHT LOW TEMPERATURES IN THE 60S. AS SYSTEM APPROACHES REGION ON SUNDAY THERE WILL BE AN INCREASE IN CLOUDINESS BY EARLY AFTERNOON. LATEST MODEL 850 MB TEMPERATURES SUPPORT HIGH TEMPERATURES WELL INTO THE 90S AND AT SOME LOCATIONS ESPECIALLY OUT EAST AROUND 100. EXPECT CONVECTION TO BEGIN TO DEVELOP OVER HIGHER TERRAIN OF COLORADO BY AROUND MIDDAY THEN SLOWLY MIGRATE EASTWARD ONTO THE PLAINS. WILL CARRY 20 POPS FOR AFTERNOON CONVECTION FOR EASTERN COLORADO AND A PORTION OF FAR WESTERN ROW OF KANSAS ZONES. FOR SUNDAY NIGHT AND MONDAY UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE EASTWARD ACROSS THE REGION RESULTING IN SCATTERED THUNDERSTORMS. WILL CARRY CHANCE POPS OF 30 PERCENT TO 40 PERCENT ACROSS THE REGION SUNDAY NIGHT. ON MONDAY WILL KEEP HIGHER POPS OVER EASTERN THROUGH SOUTHERN ZONES AS DISTURBANCE AND FRONT MOVES ACROSS AND TO THE EAST OF THE REGION. WITH LOTS OF CLOUDS AND SOME POST FRONTAL UPSLOPE FLOW AROUND WILL KEEP HIGH TEMPERATURES CLOSER TO NORMAL IN THE MIDDLE TO UPPER 80S. FOR MONDAY NIGHT THROUGH TUESDAY NIGHT MODELS STILL ADVERTISE POST FRONTAL UPSLOPE FLOW AND INSTABILITY TO BE AROUND TO KEEP AT LEAST SLIGHT CHANCE MENTION OF CONVECTION. WILL ALSO KEEP HIGH TEMPERATURES BOTH TUESDAY AND WEDNESDAY IN THE MID TO UPPER 80S WITH OVERNIGHT LOWS IN THE LOW TO MIDDLE 60S. AS FOR THE EXTENDED FORECAST PERIOD (WEDNESDAY THROUGH SATURDAY) ANOTHER UPPER LEVEL DISTURBANCE WILL LIKELY MOVE THROUGH THE REGION ALONG WITH SOME INSTABILITY AND MOISTURE WITH WHICH TO WORK. WILL KEEP MENTION OF 20 POPS TO 30 POPS ACROSS THE REGION THROUGH WEDNESDAY NIGHT WITH SLIGHT CHANCE POPS FOR EASTERN AND SOUTHERN ZONES ON THURSDAY WAS SYSTEM EXISTS REGION. THEN WILL KEEP FRIDAY AND SATURDAY DRY AS RIDGING BUILDS BACK INTO THE AREA FROM THE WEST. && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE REGION INCLUDING THE KGLD AND KMCK TERMINALS THROUGH 18Z TOMORROW WITH MOSTLY CLEAR SKIES. SOUTH WINDS OF 10 TO 15 MPH CAN BE EXPECTED OVERNIGHT AND INTO TOMORROW MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS
Hazardous weather outlook, Jul 7, 11:10 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1010 AM MDT SAT JUL 7 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1010 AM MDT SAT JUL 7 2007 /1110 AM CDT SAT JUL 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE INTO THE AREA. THESE FEATURES COMBINED WITH ADEQUATE MOISTURE AND HOT DAYTIME TEMPERATURES WILL FOSTER THE DEVELOPMENT OF SCATTERED THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE. AT THIS TIME...MICROBURST WINDS APPEAR TO BE THE MAIN THREAT ASSOCIATED WITH THE STRONGER STORMS. ADDITIONALLY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
Nearby
Red Flag Warnings in Kansas, 2007Red Flag Warnings in Nebraska, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.